An Extension of the Digital Method Based on b-Adic Integers

Open access


We introduce a hybridization of digital sequences with uniformly distributed sequences in the domain of b-adic integers, ℤb,b ∈ℕ \ {1}, by using such sequences as input for generating matrices. The generating matrices are then naturally required to have finite row-lengths. We exhibit some relations of the ‘classical’ digital method to our extended version, and also give several examples of new constructions with their respective quality assessments in terms of t, T and discrepancy.

[1] BUNDSCHUH, P.—ZHU Y. C.: A method for exact calculation of the discrepancy of low-dimensional point sets, Abh. Math. Sem. Univ. Hamburg 63 (1993), 115–133.

[2] DICK, J.—PILLICHSHAMMER, F.: Digital Nets and Sequences. Discrepancy Theory and Quasi-Monte Carlo Integration. Cambridge University Press, Cambridge, 2010.

[3] FAURE, H.—KRITZER, P.: New star discrepancy bounds for (t, m, s)-nets and (t, s)--sequences, Monatsh. Math. 172 (2013), 55–75.

[4] HELLEKALEK, P.—KRITZER, P.—PILLICHSHAMMER, F.: Open type quasi-Monte Carlo integration based on Halton sequences in weighted Sobolev spaces, J. Complexity 33 (2016), 169–189.

[5] HELLEKALEK, P.—NIEDERREITER, H.: Constructions of uniformly distributed sequences using the b-adic method, Unif. Distrib. Theory 6 (2011), no. 1, 185–200.

[6] HOFER, R.: A construction of digital (0,s)-sequences involving finite-row generator matrices, Finite Fields Appl. 18 (2012), 587–596.

[7] HOFER, R.: A construction of low-discrepancy sequences involving finite-row digital (t, s)-sequences, Monatsh. Math. 171 (2013), 77–89.

[8] HOFER, R.: On sbsequences of Niederreiter-Halton sequences. In: Monte Carlo and Quasi-Monte Carlo Methods 2008. (P. L’Ecuyer, A. B. Owen, eds.), Springer-Verlag, Berlin, 2009, pp. 423–438.

[9] HOFER, R.—KRITZER, P.—LARCHER, G.—PILLICHSHAMMER, F.: Distribution properties of generalized van der Corput-Halton sequences and their subsequences, J. Number Theory 5 (2009), no. 4, 719–746.

[10] HOFER, R.—LARCHER, G.: On existence and discrepancy of certain digital Niederreiter-Halton sequences, Acta Arith. 141 (2010), no. 4, 369–394.

[11] HOFER, R.—LARCHER, G.—ZELLINGER, H.: On the Digits of Squares and the Distribution of Quadratic Subsequences of Digital Sequences, Proceedings of Amer. Math. Sci. 141 (2012), no. 5, 1551–1565.

[12] HOFER, R.—NIEDERREITER, H.: A construction of (t,s)-sequences with finite-row generating matrices using global function fields, Finite Fields Appl. 21 (2013), 97–110.

[13] HOFER, R.—PIRSIC, G.: An explicit construction of finite-row digital (0,s)-sequences, Unif. Distrib. Theory 6 (2011), no. 2, 13–30.

[14] HOFER, R.—PIRSIC, G.: A finite-row scrambling of Niederreiter sequences, In: Monte Carlo and Quasi--Monte Carlo Methods 2012. (J. Dick F. Y. Kuo, G. W. Peters I. H. Sloan, eds.) Springer Proceedings in Mathematics & Statistics (PROMS, Vol. 65), Springer-Verlag, 2013, pp. 427–437.

[15] HOFER, R.—ZELLINGER, H.: Distribution Properties of Certain Subsequences of Digital Sequences and Their Hybrid Version, Unif. Distrib. Theory 8 (2013), no. 2, 121–140.

[16] KRITZINGER, R.—PILLICHSHAMMER, F.: Lp-discrepancy of the symmetrized van der Corput sequence, Arch. Math. 105 (2015), no. 5, 407–418.

[17] KUIPERS, L.—NIEDERREITER, H.: Uniform Distribution of Sequences. Wiley, New York, 1974.

[18] LARCHER, G.—NIEDERREITER, H.: Generalized (t, s)-sequences, Kronecker-type sequences, and Diophantine approximations of formal Laurent series, Trans. Amer. Math. Soc. 347 (1995), no. 6, 2051–2073.

[19] MAHLER, K.: p-adic Numbers and their Functions (2nd edition). Cambridge University Press, Cambridge, 1981.

[20] MEIJER, H. G.: Uniform distribution of g-adic integers, Nederl. Akad. Wetensch. Proc. Ser. A70=Indag. Math. 29 (1967), 535–546.

[21] MEIJER, H. G.—SHIUE, J. S.: Uniform distribution ing andg1 × ··· × ℤgt, Indag. Math. 79 (1976), 200–212.

[22] NIEDERREITER, H.: Discrepancy and convex programming, Ann. Mat. Pura Appl. 93 (1972), 89–97.

[23] NIEDERREITER, H.: Point sets and sequences with small discrepancy, Monatsh. Math. 104 (1987), no. 4, 273–337.

[24] NIEDERREITER, H.: Random Number Generation and Quasi-Monte Carlo Methods. In: CBMS-NSF Regional Conference Series in Applied Mathematics Vol. 63, SIAM, Philadelphia, 1992.

[25] NIEDERREITER, H.—ÖZBUDAK, F.: Low-discrepancy sequences using duality and global function fields, Acta Arith. 130 (2007), 79–97.

[26] NIEDERREITER, H.—XING, C. P.: Low-discrepancy sequences and global function fields with many rational places, Finite Fields Appl. 2 (1996), 241–273.

[27] NIEDERREITER, H.—XING, C. P.: A construction of low-discrepancy sequences using global function fields, Acta Arith. 73 (1995), 87–102.

[28] TEZUKA, S.: Polynomial arithmetic analogue of Halton sequences, ACM Trans. Model. Comput. Simulation 3 (1993), 99–107.

Uniform distribution theory

The Journal of Slovak Academy of Sciences

Journal Information

Mathematical Citation Quotient (MCQ) 2017: 0.30


All Time Past Year Past 30 Days
Abstract Views 0 0 0
Full Text Views 97 97 10
PDF Downloads 60 60 4